Q. How could a person respond to Venlafaxine for bipolar disorder 2, if not with SSRI?

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Mar 24, 2020 and last reviewed on: Apr 02, 2020

Hello doctor,

To start, I have bipolar disorder type II, social and generalized anxiety disorders. Previously, I failed to SSRI medications such as Zoloft, Prozac, Lexapro. I tried Lithium, Depakote, and Carbamazepine with no success.

However currently, I take 50 mg of Lamictal and 75 mg Venlafaxine. This treatment kind fits me because I have lessened anxiety levels for sure. It is my first week on Venlafaxine XR. And the second week on Lamictal. In a few days we will increase Lamictal to 100 mg and after two weeks to 200 mg. I also take Tranxene 10 mg if needed, as well as Olanzapine 10 mg.

How come I responded to Venlafaxine XR so fast, when I did not respond to SSRI? I lack energy and motivation, should I increase Venlafaxine XR to 150? If so, will it have more effects on my anxiety and depressive episode?

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

It is good to know that you are responding to your current medication.

Venlafaxine XR is an SNRI (serotonin-norepinephrine reuptake inhibitors) which can be helpful when SSRIs (selective serotonin reuptake inhibitors) have not been effective. I note that you have been tried on different SSRIs and mood stabilizers before with no success.

It is positive that you have found Venlafaxine XR 75 mg to lessen your anxiety. I will advise to continue with the titration regimen suggested by your prescribing doctor. Do not rush to increase the dose to 150 mg as titration needs to be carefully considered after weighing up your response and any side effects. As you are also on increasing dose of Lamictal it makes sense to do the titration gradually. Have regular follow up with your prescribing doctor as you are on multiple medications and need to monitor.

Along with medication, I hope you are also having therapy/counseling to manage your health.

I hope this helps.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can having Fluoxetine with Venlafaxine lift depression?

Query: Hello doctor, Will having 20 mg Fluoxetine added to my existing 375 mg of Venlafaxine help to lift my depression? I had recurring depression since 17 and have been on Venlafaxine for 12 years.  Read Full »

Suffering from generalized anxiety disorder and low self esteem. Is there any solutions?

Query: Hello doctor,I am 23 years old. I am suffering from a generalized anxiety disorder since childhood. One of the reasons for it is a physical defect I have, which makes me self-conscious. I got to know very early that something is wrong with me. I have consulted many psychiatrists and tried many medi...  Read Full »

I have intense anger issues. Is it due to bipolar disorder?

Query: Hello doctor, I m female, 21 years old, 4.8 height and 42 kg weight. I am suffering from psychic problem. I think I have bipolar disorder, I get too much angry, anxiety,stress, and get depressed soon. I will break every object when I get angry I will become out of mind in that time, I broke more th...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.